Monday, March 17, 2008

Dangit!

Question for all of you ladies out in IF land. As I've noted, I'm currently maxing out on my stims and have to mix 8 vials of powder in 1 little cc of water. Problem is, when I finally get to that 8th bottle, I have inexplicably lost some water along the way. Not spilled out on the counter or anything, but it seems that the switching between bottle after bottle and the absorption of powder has led to the evaporation of some of the water. The nurse at the RE's office said that going one line above the "1" shouldn't be an issue, but I've been hitting about 1.5 - 2 lines above the "1" (after they switched me to the 8), and I can't seem to make it any better. The barron and I actually scrapped a full needle of stims to re-do it on a second syringe, which was only slightly better.

Has anyone else had this happen to them, or am I the only idiot out there? Any feedback would be appreciated. If this cycle doesn't work, I don't want to be sitting around going..."I fucked up my needles - that's why it didn't work".

Gah....I hate IF.

6 comments:

JJ said...

Im trying to think back--b/c I know that I had issues with making sure I could get all the liquid out--but I think some of the water evaporated too. Hmmm, Im just spinning wheels here, and not helping much--is there a way you can go into the RE's office to show them? Not sure how much of a pain that would be for you. But just some assvice-make sure you get the answers you want/need from your RE's office--you deserve to have all the attention you need during this time!

sara said...

Hey girl..I'm a nurse and give shots all day long. Some of my water would evaporate too when I mixed my menopur powder with the saline to dilute and I only had to do one vial. I would definately throw in a little extra dilutant..but if you have questions and are able to stop by the RE's do so. But as shitty as it sounds, another option is to divide your dose into a few syringes, dilute a few vials with the dilutant instead of as many as you are doing and that may help. I know it's more syringes and more needles and shots but maybe it will help your peace of mind. Don't worry, whether your cycle works or not will not depend on a lost tenth of a cc (ml) of drugs in a shot. But it is easy to beat yourself up over it..but try hard not to. You're doing everything right...if in doubt put those nurses at your office to work! Good luck girl..hang in there...I'm thinking of you :-)

hugs

Sully said...

sara,

would more dilutant weaken the drugs? That's another fear of mine. At this rate, I'm fine with as many needles as needed. Thanks for the advice!

sara said...

I don't believe it would, however definately ask you RE's office...I wouldn't want to lead you wrong. Good luck :-)

Ms Heathen said...

I'm afraid I don't have any helpful advice in this respect - I remember worrying about the same thing even when I was on a low dose (150iu) of Menopur - but just wanted to say that I'm thinking of you as you begin the stims.

Perhaps the RE's office might be able to give you some further advice/reassurance.

Hollie said...

The nurse told us that as you are transferring the water into each of the vials, small droplets of water are left in each vial. So when you're done mixing, it IS a bit less than 1 cc. ALSO, the nurse said that UP TO 6 VIALS OF MEDS can be mixed in 1cc of water. you may want to ask the nurse about that. (my dr. office may just be over-cautious, i dont know how true that is...).